Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 287, NWS North Platte, NE

July 12, 2007Frontier County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 12, 2007, 6:51 PM CDT for Frontier County, Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2007, 6:51 PM CDT (23:51 UTC)
Expired
Jul 12, 2007, 7:45 PM CDT
In force
54 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Frontier County, NE

The radar

The Grand Island radar (KUEX), 147 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 12, 2:03 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
213 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 122351
SVRLBF
NEC063-130045-
/O.NEW.KLBF.SV.W.0287.070712T2351Z-070713T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
651 PM CDT THU JUL 12 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 745 PM CDT

* AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  EUSTIS...OR ABOUT 20 MILES EAST OF CURTIS...AND MOVING SOUTH AT 20
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES EAST OF HIGHWAY 18 MILE MARKER 20 BY 715 PM CDT...
  HIGHWAY 18 MILE MARKER 30 BY 725 PM CDT...

LAT...LON 4068 9999 4069 10043 4046 10041 4045 10009
      4046 9999

$$

24
2 follow-up statements
000 
WWUS53 KLBF 130021
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
720 PM CDT THU JUL 12 2007

NEC063-130045-
/O.CON.KLBF.SV.W.0287.000000T0000Z-070713T0045Z/
FRONTIER NE-
720 PM CDT THU JUL 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN FRONTIER COUNTY...

AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HIGHWAY 18 MILE MARKER 20...OR ABOUT 14 MILES EAST OF 
CURTIS...MOVING SOUTH AT 20 MPH.  OTHER STRONG TO SEVERE 
THUNDERSTORMS ARE LOCATED ACROSS EASTERN FRONTIER COUNTY.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 18 MILE MARKER 20 BY 730 PM CDT...
  8 MILES WEST OF HIGHWAY 18 MILE MARKER 30 BY 740 PM CDT...

LAT...LON 4068 9999 4069 10043 4046 10041 4045 10009
      4046 9999

$$

24
000 
WWUS53 KLBF 130046
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
744 PM CDT THU JUL 12 2007

NEC063-130054-
/O.EXP.KLBF.SV.W.0287.000000T0000Z-070713T0045Z/
FRONTIER NE-
744 PM CDT THU JUL 12 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRONTIER COUNTY
EXPIRES AT 745 PM CDT...

AT 744 PM CDT...THE STORMS THAT PROMPTED THE WARNING HAD WEAKENED 
AND NO LONGER POSED A SEVERE WEATHER THREAT. HOWEVER...STRONG 
THUNDERSTORMS WILL CONTINUE MOVING ACROSS FRONTIER COUNTY THROUGH 9 
PM CDT AND WILL LIKELY PRODUCE HEAVY RAIN...GUSTY WINDS TO 40 
MPH...AND POSSIBLY PEA SIZE HAIL. IN ADDITION...THE STORMS WILL 
CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING.

LAT...LON 4068 9999 4069 10043 4046 10041 4045 10009
      4046 9999

$$

JWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:43 PM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, Jul 12, 2:43 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
243 PM CDT THU JUL 12 2007

.SYNOPSIS...
COLD FRONT DROPPING SOUTH THIS AFTN WITH SEVERE THUNDERSTORMS
EXPECTED ALONG AND AHEAD OF THE FRONT. WINDS ALOFT...SFC
CONVERGENCE AND LOW LCL SUGGEST THE POTENTIAL FOR ISOLD TORNADOES.
ACTIVITY IS EXPECTED TO COALESCE INTO AN HP MCS ACROSS SWRN NEB THIS
EVENING RAISING THE POTENTIAL FOR INTENSE RAINFALL AND FLOODING.
PWS OVER 150 PERCENT ARE DEVELOPING ALONG AND SOUTH OF INTERSTATE 80
AND STORMS THIS AFTERNOON HAVE FEATURED VERY HEAVY RAINFALL. AS NOTED
BY SPC...OBSERVED HODOGRAPHS SUGGEST LEFT MOVING ANTICYCLONIC STORMS
WILL BE DOMINANT. LARGE HAIL WOULD BE THE PRIMARY CONCERN IN THIS
ENVIRONMENT. 18Z KLBF SNDG LCLS ARE LESS THAN 3KT AGL. SCAN DERIVED
SREH OF ONGOING STORMS SHOW NEGATIVE VALUES SUGGESTING ANTICYCLONIC
TORNADO POTENTIAL.

&&

.DISCUSSION...
ABBREVIATED DISCUSSION DUE TO ONGOING SEVERE WEATHER THIS AFTN...
COLD FRONT AND HIGH PRESSURE WILL STABILIZE THE ATM FRIDAY AND
SATURDAY. CAP STRENGTHENS TO 15C OR SO SUNDAY AND BEYOND AS WRN U.S.
UPPER AIR RIDGE BUILDS EASTWARD. FCST TEMPS ARE A BLEND OF GUIDANCE
AND NAM12 2M TEMPS THROUGH SUNDAY WHICH PRODUCES HIGHS IN THE 80S
TO NEAR 90. THEREAFTER...THE HPC GRIDS PRUDENTLY SUGGEST MID TO
UPPER 90S MONDAY THROUGH THURSDAY. THE FCST IS DRY.

&&

.AVIATION...
THUNDERSTORMS SHOULD CLEAR TWB098 ROUTE THIS AFTN AND CONTINUE
ACROSS THE 274 AND 264 ROUTES UNTIL ROUGHLY 03 TO 06Z. STRATUS IS
EXPECTED TO DEVELOP ALONG PARTS OF 264 AND 274 AFTER 06Z.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 513
UNTIL 9 PM CDT (8 PM MDT)
&&

CDC/24
Hazardous weather outlook, Jul 12, 4:25 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
425 PM CDT THU JUL 12 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-132130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
425 PM CDT THU JUL 12 2007 /325 PM MDT THU JUL 12 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.
SEVERE THUNDERSTORMS ARE POSSIBLE SOUTH OF A LINE FROM
ANTIOCH...TO MULLEN TO BROKEN BOW. THE MAIN THREAT WITH THE STORMS
WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...HEAVY
RAINFALL IS POSSIBLE...ALONG WITH FREQUENT LIGHTNING.

UNSTABLE CONDITIONS WILL RESIDE ACROSS MUCH OF WESTERN AND NORTH
CENTRAL NEBRASKA TONIGHT. AS A FRONT MOVES SLOWLY SOUTHWARD AND
INTERACTS WITH THIS FRONT...THUNDERSTORMS WILL DEVELOP AND ALSO
MOVE SOUTHWARD. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE
WITH ANY OF THE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JWS

In the hours before

Local storm report, Jul 12, 4:20 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
420 PM CDT THU JUL 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             17 WNW TRYON            41.65N 101.25W
07/12/2007  E1.75 INCH       MCPHERSON          NE   PUBLIC

            HAIL RANGED IN SIZED FROM PEA TO GOLFBALL SIZED.

&&

BTAYLOR
Local storm report, Jul 12, 4:35 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
435 PM CDT THU JUL 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             7 E CALLAWAY            41.29N 99.79W
07/12/2007  E0.75 INCH       CUSTER             NE   PUBLIC

&&

BTAYLOR
Local storm report, Jul 12, 4:48 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
448 PM CDT THU JUL 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     HAIL             18 SW TRYON             41.37N 101.19W
07/12/2007  E1.00 INCH       LINCOLN            NE   PUBLIC

&&

BTAYLOR
Local storm report, Jul 12, 4:51 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
451 PM CDT THU JUL 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     HAIL             15 SW TRYON             41.40N 101.15W
07/12/2007  E1.00 INCH       MCPHERSON          NE   PUBLIC

&&

BTAYLOR
Local storm report, Jul 12, 5:45 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
545 PM CDT THU JUL 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TORNADO          5 NW SUTHERLAND         41.21N 101.19W
07/12/2007                   LINCOLN            NE   PUBLIC

            PUBLIC REPORTED FUNNEL CLOUD...IT DESCENDED AND BRIEFLY
            TOUCHED THE GROUND. SLIGHT DEBRIS CLOUD SEEN.

&&

BTAYLOR
Local storm report, Jul 12, 5:52 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
552 PM CDT THU JUL 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             6 NNE DUNNING           41.91N 100.06W
07/12/2007  E0.88 INCH       BLAINE             NE   PUBLIC

0319 PM     TSTM WND GST     9 NNW ANSELMO           41.74N 99.93W
07/12/2007  E70.00 MPH       CUSTER             NE   PUBLIC

            VERY HEAVY RAIN AND PEA SIZED HAIL.

0340 PM     TSTM WND GST     2 SE ANSELMO            41.60N 99.84W
07/12/2007  E60.00 MPH       CUSTER             NE   CO-OP OBSERVER

            DIME SIZE HAIL AND 0.93 INCHES RAIN IN 15 MINUTES

0340 PM     HAIL             3 SSE ANSELMO           41.58N 99.84W
07/12/2007  E1.25 INCH       CUSTER             NE   PUBLIC

0355 PM     HAIL             23 NW TRYON             41.79N 101.26W
07/12/2007  E0.88 INCH       HOOKER             NE   PUBLIC

0405 PM     HAIL             17 WNW TRYON            41.65N 101.25W
07/12/2007  E1.75 INCH       MCPHERSON          NE   PUBLIC

            HAIL RANGED IN SIZED FROM PEA TO GOLFBALL SIZED.

0420 PM     HAIL             7 E CALLAWAY            41.29N 99.79W
07/12/2007  E0.75 INCH       CUSTER             NE   PUBLIC

0441 PM     HAIL             15 SW TRYON             41.40N 101.15W
07/12/2007  E1.00 INCH       MCPHERSON          NE   PUBLIC

0515 PM     TORNADO          5 NW SUTHERLAND         41.21N 101.19W
07/12/2007                   LINCOLN            NE   PUBLIC

            PUBLIC REPORTED FUNNEL CLOUD...IT DESCENDED AND BRIEFLY
            TOUCHED THE GROUND. SLIGHT DEBRIS CLOUD SEEN.

&&

BTAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 2:38 PM CDTSevere Thunderstorm WarningLBFBlaine54 min
Jul 12, 3:06 PM CDTSevere Thunderstorm WarningLBFCuster54 min
Jul 12, 3:37 PM CDTSevere Thunderstorm WarningLBFHooker, McPherson53 min
Jul 12, 3:44 PM CDTTornado WarningLBFCuster46 min
Jul 12, 4:17 PM CDTSevere Thunderstorm WarningLBFCuster43 min
Jul 12, 4:29 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln, McPherson46 min
Jul 12, 5:15 PM CDTSevere Thunderstorm WarningLBFCuster17 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.